# SDR CA090705001

- Difficulty date: July 3, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 913 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Points
- Condition: Burned
- Location: Magneto
- Part time: 242 hours
- Component: Magneto
- Component part number: 106006169
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAGNETO COULD NOT TIME TO ENG.  MAGNETO REPLACED AND AND TESTED.  NO DEFECT FOUND.  UPON FURTHER INVESTIGATION DURING TEARDOWN, FOUND THE MAIN AND RETARD POINTS BURNED AND WORN DOWN THROWING THE TIMING OUT. THAT SORT OF POINT DAMAGE IS TYPICAL OF A CAPACITOR FAILURE, HOWEVER THE CAPACITOR TESTED FINE COLD BUT IT MAY HAVE BEEN FAILING IN OPERATION WHEN HOT.
